After 13 days of putting up with extreme nervousness from Lexapro, I went to my doc again today. I decided to try Cymbalta. Has anyone else tried this for Anxiety? I read it's been approved for GAD and Panic disorder.
I take cymbalta for anxiety. I like it. It will make you nauseaus (sp?) when you first start it, but I promise it will go away within a week or two. I take 30mg in the morning. I think I need to go back up to 60mg. I get tired in the afternoon/early evening, but I can usually push through it if I stay busy. It has been the best thing I've tried so far. My dr. recently said I could change to wellbutrin because of the fatigue, but I don't think I am going to do that. I am happy with cymbalta. Another plus is that it kills my appetite, so I have not gained any weight on it.
My doc started me on 30 mg. I take mine at night. It's been two nights of meds now. Yesterday I felt great. No nervousness, the awful flashes in my head the Lexapro caused are gone, but today, after dose #2, I woke up a jittery mess. I called my doc, who told me to cut down to 15 mg. for a few days and see how it goes. The Paxil never gave me ANY side effects, and once I tried Zoloft, and it didn't give me any side effects either, but it simply didn't work at all.
Have you had Cymbalta or another med make you nervous at first, but the nervousness goes away? I read this can happen on any SSRI or SNRI.
I have been down to 15 mg. of Cymbalta for the last 4 days, and yesterday I was no nervouse, and today, I'm very nervous and jittery again.
Can somebody please give me some advise? I am thinking I'll drop my dose again tonight.
My advise to you is to stay on the dose you are at and stay on klonopin until the medication kicks in. once it kicks in you should be able to wean off klonopin. Any time my doctors have given me meds they always accompany with the klonopin. I would talk to you doctor.
My doc started me out on 30 mg. Cymbalta, which is the usual starting dose. After 2 days I called back because I was so nervous and jittery. She said to cut it in half, so I did for the next 4 night. Still nervous. So I talked to my homeopath who thinks the nervousness could be from stopping the Paxil, not the Cymbalta. Who knows, maybe it's both! So at her recommendation I upped the Cymbalta to 20 mg. last nigth, and I think the nervousness is worse today. I will guess I'll go back to 15 tonight.
How much Klonpin do you normally need to get through this?
I have come to the conclusion that docs can only take guesses. That is why they are "Practicing" medicine.
I guess since I've only been on 1/2 a dose of Cymbalta for 8 days, I need to stick with it longer and see how it goes. I have heard that these meds can actually make things worse for a short time before they get better. I read that nervouness is a side effect, but it seems like it's a possible side effect from all these drugs, inc. Paxil which never made me nervous. They say it should go away. 'should', anyway.
How long did it take for Cymbalta to start working for you?
I've classically been a person that is very sensitive to drugs. I'll bet I'm not taking enough, but I'm not feeling ready to up the dose.
Can I ask why you take Welbutrin too? My doc suggested I try adding a little bit of Paxil back to see if my nervousness is from withdrawal, so I took 5 mg. of paxil yesterday and today.
Thanks for helping. I need it.
I've been taking Cymbalta for about 3 weeks now. 15 mg. to start, then 30, and upped to 60 4 days ago. I was so nervouse an jittery, even before I started this, probably Paxil withdrawal. Yesterday I felt a lot better, and was surprised that today I woke up a nervous jittery mess. Are ups and downs with going on a new med the usual? Any advice? I do have a doc app tomorrow.
I had the same problem and had to go back down to 30mg. I may try going back to 60 this summer. Everything I've read seems to make it sound like it will go away the longer you take it. I've had trouble with feeling a little nervous after I take it, and then being really tired in the afternoon. I'm hoping once it is in my system for several months, it will get better. It really helps my moods, though.
Last edited by ms_mod; 05-27-2007 at 10:48 AM.
Reason: Always start your own thread to ask your questions. Ms_Mod